Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 3, 2018, 4:21 AM CST for 16 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 4, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 4:21 AM CST (10:21 UTC)
- In effect from
- Mar 4, 2018, 11:00 AM CST
- Expired
- Mar 4, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WWUS84 KAMA 031021 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 421 AM CST Sat Mar 3 2018 OKZ001-002-TXZ001-002-006-032230- /O.UPG.KAMA.FW.A.0012.180304T1700Z-180305T0100Z/ /O.NEW.KAMA.FW.W.0015.180304T1700Z-180305T0100Z/ /O.NEW.KAMA.FW.W.0014.180303T1800Z-180304T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley- 421 AM CST Sat Mar 3 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE NORTHWEST TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS MOST OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 7 PM CST this evening. A Red Flag Warning has also been issued from 11 AM to 7 PM CST Sunday. The Fire Weather Watch is no longer in effect for these areas. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman and Hartley. * 20 Foot Winds...South 20 to 25 mph with gusts up to 40 mph, and then Sunday Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity today...As low as 8 percent today, and as low as 7 percent Sunday. * Red Flag Threat Index...2 to 5 through this evening, and then 5 to 8 for Sunday. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ003-007-008-011>013-016>018-032230- /O.UPG.KAMA.FW.A.0012.180304T1700Z-180305T0100Z/ /O.NEW.KAMA.FW.W.0015.180304T1700Z-180305T0100Z/ Hansford-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- Armstrong- 421 AM CST Sat Mar 3 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Sunday. The Fire Weather Watch is no longer in effect for these areas. * Affected Area...In Texas...Hansford...Moore...Hutchinson... Oldham...Potter...Carson...Deaf Smith...Randall and Armstrong. * 20 Foot Winds Sunday...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity Sunday...As low as 7 percent. * Red Flag Threat Index Sunday...5 to 8. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ003-TXZ004-005-009-010-014-015-019-020-032230- /O.CON.KAMA.FW.A.0012.180304T1700Z-180305T0100Z/ Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley- Collingsworth- 421 AM CST Sat Mar 3 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLE... * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Lipscomb...Roberts...Hemphill...Gray...Wheeler...Donley and Collingsworth. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...2 to 3 on Sunday across eastern parts of the Oklahoma and Texas Panhandles. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
4 follow-up statements
884 WWUS84 KAMA 032149 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 349 PM CST Sat Mar 3 2018 ...Extremely Critical Conditions Possible Sunday Across the Central and Western Panhandles... OKZ003-TXZ004-009-014-019-041000- /O.UPG.KAMA.FW.A.0012.180304T1700Z-180305T0100Z/ /O.EXA.KAMA.FW.W.0015.180304T1700Z-180305T0100Z/ Beaver-Ochiltree-Roberts-Gray-Donley- 349 PM CST Sat Mar 3 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EAST CENTRAL PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Roberts...Gray and Donley. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...2 to 5 on Sunday across eastern parts of the Oklahoma and Texas Panhandles. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-002-TXZ001-002-006-041000- /O.CON.KAMA.FW.W.0014.000000T0000Z-180304T0100Z/ /O.CON.KAMA.FW.W.0015.180304T1700Z-180305T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley- 349 PM CST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE NORTHWEST TEXAS PANHANDLE... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE NORTHWEST TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman and Hartley. * 20 Foot Winds...South 20 to 25 mph with gusts up to 40 mph, and then Sunday Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity today...As low as 8 percent today, and as low as 5 percent Sunday. * Red Flag Threat Index...2 to 5 through this evening, and then 5 to 8 for Sunday. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ003-007-008-011>013-016>018-041000- /O.CON.KAMA.FW.W.0015.180304T1700Z-180305T0100Z/ Hansford-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- Armstrong- 349 PM CST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... * Affected Area...In Texas...Hansford...Moore...Hutchinson... Oldham...Potter...Carson...Deaf Smith...Randall and Armstrong. * 20 Foot Winds Sunday...Southwest 25 to 30 mph with gusts up to 40 mph. * Relative Humidity Sunday...As low as 5 percent. * Red Flag Threat Index Sunday...5 to 8. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ005-010-015-020-041000- /O.CON.KAMA.FW.A.0012.180304T1700Z-180305T0100Z/ Lipscomb-Hemphill-Wheeler-Collingsworth- 349 PM CST Sat Mar 3 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLE... * Affected Area...In Texas...Lipscomb...Hemphill...Wheeler and Collingsworth. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...1 to 3 on Sunday across eastern parts of the Oklahoma and Texas Panhandles. * Timing...Critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
634 WWUS84 KAMA 040146 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Amarillo TX 746 PM CST Sat Mar 3 2018 ...Extremely Critical Conditions Possible Sunday Across the Central and Western Panhandles... OKZ001>003-TXZ001>004-006>009-011>014-016>019-041400- /O.CON.KAMA.FW.W.0015.180304T1700Z-180305T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Roberts-Oldham-Potter-Carson-Gray-Deaf Smith- Randall-Armstrong-Donley- 746 PM CST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR EASTERN TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley... Moore...Hutchinson...Roberts...Oldham...Potter...Carson... Gray... Deaf Smith...Randall...Armstrong and Donley. * 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 4 percent. * Red Flag Threat Index...2 to 5. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ005-010-015-020-041400- /O.CON.KAMA.FW.A.0012.180304T1700Z-180305T0100Z/ Lipscomb-Hemphill-Wheeler-Collingsworth- 746 PM CST Sat Mar 3 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLE... * Affected Area...In Texas...Lipscomb...Hemphill...Wheeler and Collingsworth. * 20 Foot Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Red Flag Threat Index...1 to 3. * Timing...Critical fire weather conditions are possible between 11 AM and 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
285 WWUS84 KAMA 040950 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 350 AM CST Sun Mar 4 2018 ...Extremely Critical Conditions Possible Sunday Across the Central and Western Panhandles... TXZ005-010-042200- /O.CAN.KAMA.FW.A.0012.180304T1700Z-180305T0100Z/ /O.NEW.KAMA.FW.A.0013.180305T1800Z-180306T0100Z/ Lipscomb-Hemphill- 350 AM CST Sun Mar 4 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF THE TEXAS PANHANDLE... ...FIRE WEATHER WATCH IS CANCELLED TODAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN PART OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Monday afternoon through Monday evening. The Fire Weather Watch has been cancelled for today for eastern parts of the Texas Panhandle. * Affected Area...In Texas...Lipscomb and Hemphill. * 20 Foot Winds Monday...Northwest at 20 to 25 mph with gusts up to 40 mph. * Relative Humidity Monday...As low as 8 percent. * Red Flag Threat Index Monday...3 to 4. * Timing...Elevated to critical fire weather conditions are possible between noon and 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ015-020-041100- /O.CAN.KAMA.FW.A.0012.180304T1700Z-180305T0100Z/ Wheeler-Collingsworth- 350 AM CST Sun Mar 4 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHEASTERN PARTS OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Fire Weather Watch. $$ OKZ001>003-TXZ001>004-006>009-042200- /O.NEW.KAMA.FW.A.0013.180305T1800Z-180306T0100Z/ /O.CON.KAMA.FW.W.0015.180304T1700Z-180305T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Roberts- 350 AM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley... Moore...Hutchinson and Roberts. * 20 Foot Winds...Southwest 25 to 35 mph with gusts around 50 mph. * Relative Humidity...As low as 4 percent. * Red Flag Threat Index...5 to 8. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ011>014-016>019-042200- /O.CON.KAMA.FW.W.0015.180304T1700Z-180305T0100Z/ Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong-Donley- 350 AM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE... * Affected Area...In Texas...Oldham...Potter...Carson...Gray... Deaf Smith...Randall...Armstrong and Donley. * 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 5 percent. * Red Flag Threat Index...5 to 8. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
481 WWUS84 KAMA 042011 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 211 PM CST Sun Mar 4 2018 ...Extremely Critical Conditions Possible Sunday Across the Central and Western Panhandles... OKZ001>003-TXZ001>004-006>009-051100- /O.CON.KAMA.FW.W.0015.000000T0000Z-180305T0100Z/ /O.CON.KAMA.FW.A.0013.180305T1800Z-180306T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Roberts- 211 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley... Moore...Hutchinson and Roberts. * 20 Foot Winds...Southwest 25 to 35 mph with gusts around 50 mph. * Relative Humidity...As low as 4 percent. * Red Flag Threat Index...5 to 8. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ011>014-016>019-050100- /O.CON.KAMA.FW.W.0015.000000T0000Z-180305T0100Z/ Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong-Donley- 211 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE... * Affected Area...In Texas...Oldham...Potter...Carson...Gray... Deaf Smith...Randall...Armstrong and Donley. * 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 5 percent. * Red Flag Threat Index...5 to 8. * Timing...Critical to extremely critical fire weather conditions are expected to begin around 11 AM Sunday and end around 7 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ005-010-051100- /O.CON.KAMA.FW.A.0013.180305T1800Z-180306T0100Z/ Lipscomb-Hemphill- 211 PM CST Sun Mar 4 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF THE TEXAS PANHANDLE... * Affected Area...In Texas...Lipscomb and Hemphill. * 20 Foot Winds Monday...Northwest at 20 to 25 mph with gusts up to 40 mph. * Relative Humidity Monday...As low as 8 percent. * Red Flag Threat Index Monday...3 to 4. * Timing...Elevated to critical fire weather conditions are possible between noon and 7 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 11:15 PM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 2, 11:15 PM CST, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1115 PM CST Fri Mar 2 2018
.AVIATION...
The low level jet has increased to around 45 knots from the SSW
at around 800 to 1000 ft. Given this and sfc winds less than 14
kts, decided to include LLWS at all TAF sites. There is a low prob
or IFR conditions in the ERN Panhandles, but chcs of seeing these
impact AMA seem low and not worth including in 6Z TAFS.
&&
.PREV DISCUSSION... /Issued 535 PM CST Fri Mar 2 2018/
AVIATION...
There is a chance some IFR CIGs reach AMA from south overnight,
but expect better chance for low clouds will remain a few counties
east. Therefore will maintain VFR through the 00Z TAF period.
PREV DISCUSSION... /Issued 520 PM CST Fri Mar 2 2018/
DISCUSSION...
Broad southwest flow aloft will continue across the region
through the weekend. A leeside sfc trof of low pressure will
continue to deepen Saturday and will lead to a continuation of
breezy to windy conditions. A vigorous upper level low pressure
system is then progged to track across the central Rockies and
adjacent plains on Sunday. This projected path is generally well
agreed on by numerical weather models and was accepted. Due to the
predicted track this particular storm system is expected to take,
our forecast area will be dry slotted with strong gusty winds, an
invasion of rather dry air, and attendant critical to extremely
critical fire weather conditions the most likely outcome for
Sunday. Wind highlights may become necessary Sunday afternoon for
at least western and parts of the central sections of the OK and
TX Panhandles. Cooler temperatures are then forecast for the early
to middle part of next week in the wake of the upper level low
pressure system, slowly rebounding thereafter.
Andrade
FIRE WEATHER...
Critical fire weather conditions will continue across the western
and central Oklahoma Panhandle as well as the northwest and north
central Texas Panhandle until around 7 PM this evening due to 20
foot south to southwest winds of 20 to 25 mph with higher gusts
along with minimum relative humidity values of 10 to 19 percent. A
Red Flag Warning remains in effect for this area until 7 PM this
evening. Elevated fire weather conditions will also persist across
the eastern Oklahoma Panhandle as well as much of the Texas
Panhandle until 7 PM this evening due to breezy southwest winds
along with minimum relative humidity values near 20 percent.
Elevated to near critical fire weather conditions will be possible
on Saturday across far western sections of the area as breezy
south to southwest winds and low relative humidity values are
forecast to continue.
Critical to extremely critical fire weather conditions are
expected Sunday across the Oklahoma and Texas Panhandles due to
southwest winds of 20 to 35 mph with higher gusts along with
forecast minimum relative humidity values of 7 to 15 percent. A
Fire Weather Watch remains in effect for all the forecast area
from late Sunday morning through early Sunday evening. Elevated
fire weather conditions are also anticipated Monday across the
Oklahoma and Texas Panhandles due to northwest winds of 15 to 20
mph with higher gusts and low relative humidity values.
Andrade
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Sunday morning through Sunday evening
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
Sherman...Wheeler.
OK...Fire Weather Watch from Sunday morning through Sunday evening
for the following zones: Beaver...Cimarron...Texas.
&&
88/88Hazardous weather outlook, Mar 3, 3:35 AM CST, 46 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 335 AM CST Sat Mar 3 2018 OKZ001>003-TXZ001>020-032145- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 335 AM CST Sat Mar 3 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated to critical fire weather conditions will be possible Saturday across northern and western portions of the forecast area due to breezy south winds and low relative humidity values. A Red Flag Warning has been issued for this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Critical to extremely critical fire weather conditions are likely Sunday across the Oklahoma and Texas Panhandles due to southwest winds of 20 to 35 mph and gusts around 45 to 55 mph along with minimum relative humidity values of 7 to 10 percent. A Red Flag warning has been issued for much of the combined Oklahoma and Texas Panhandles. As a result of the strong wind speeds Sunday, a Wind Advisory may become necessary for western portions of both the Oklahoma and Texas Panhandles. Elevated fire weather conditions are also anticipated Monday across the Oklahoma and Texas Panhandles due to northwest winds of 15 to 20 mph with higher gusts and low relative humidity values. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical to extremely critical fire weather conditions today, Sunday, and Monday. Guerrero
In the hours before
Local storm report, Mar 2, 11:43 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1143 PM CST FRI MAR 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM WILDFIRE 5 NNW BUSHLAND 35.26N 102.08W
03/02/2018 E1300 ACRE POTTER TX FIRE DEPT/RESCUE
WILDFIRE NORTH OF THE BUSHLAND HIGH SCHOOL. FARM TO
MARKET ROAD 2381 AND FARM TO MARKET ROAD 1061 HAD BEEN
CLOSED DUE TO LOW VISIBILITY. ACCORDING TO THE TEXAS A&M
FOREST SERVICE, 15 HOMES WERE THREATENED BY THIS
WILDFIRE. WILDFIRE IS NOW 85 PERCENT CONTAINED.
&&
EVENT NUMBER AMA1800035
SCHNEIDERLocal storm report, Mar 3, 12:13 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1213 AM CST SAT MAR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM WILDFIRE 3 N BUSHLAND 35.23N 102.06W
03/02/2018 E1300 ACRE POTTER TX FIRE DEPT/RESCUE
WILDFIRE NORTH OF THE BUSHLAND HIGH SCHOOL. FARM TO
MARKET ROAD 2381 AND FARM TO MARKET ROAD 1061 HAD BEEN
CLOSED DUE TO LOW VISIBILITY. ACCORDING TO THE TEXAS A&M
FOREST SERVICE, 15 HOMES WERE THREATENED BY THIS
WILDFIRE. WILDFIRE IS NOW 85 PERCENT CONTAINED.
&&
CORRECTED LOCATION
EVENT NUMBER AMA1800035
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:21 AM CST | Red Flag Warning | AMA | Dallam, Hartley, Sherman | 15 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.